MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145063CP
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 10/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, there was a venous alarm 30 minutes before the end of the hemodialysis treatment.The device¿s adapters were still attached to the palindrome connectors and the blood was flowing out of the venous side.The patient was dizzy and had lost an unmeasurable amount of blood.The doctor was informed, and the patient had to be resuscitated.After resuscitation measures in intensive care, the patient was stable.The patient is alive with cerebral damage due to blood loss and lack of oxygen.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A device history record (dhr) review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The physical sample involved in the reported incident was not returned for evaluation.Seven photos were provided by the customer.Visual evaluation of these photos was performed.The first two pictures showed a package of b.Braun bloodlines.In the third and fourth, the tubing set could be seen inside of the package.Adapter disconnection or any other condition was not observed in these pictures.In the last three pictures a bottle of antiseptic was observed.In these images, no issues could be observed related to the adapter.Two b.Braun bloodline kits were received for analysis and investigation.The catheter was not returned for evaluation, therefore a catheter from lab stock was used to verify the reported condition.The b.Braun blood set and the adapters were connected and disconnected without difficulty several times.Based on the pictures and the b.Braun blood kits received, the complaint was not confirmed.It can be concluded that the product was manufactured according to specifications.Therefore, the most probable root cause could be considered as excessive force or an incorrect connection during use.No trends or triggers have been found.Therefore, no action is deemed necessary at this time.It must be noted that in-process are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7086767
Report Number3009211636-2017-05377
Device Sequence Number1450843
Product Code MSD
UDI-Device Identifier10884521158344
UDI-Public10884521158344
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/08/2018
Device Model Number8888145063CP
Device Catalogue Number8888145063CP
Device Lot Number1520200145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer12/26/2017
01/05/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/17/2018
01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other; Required Intervention;
Patient Age55 YR
Patient Weight79